MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES
Catalog Number 1001780J
Medical Device Problem Codes Break (1069); Product Quality Problem (1506); Difficult to Remove (1528); Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the left anterior descending (lad) coronary artery with heavy calcification and mild tortuosity.The balance middleweight (bmw) guide wire was advanced with unspecified resistance noted and then when removed, the guide wire was unraveled.Additionally the shape retention of the wire was not normal as when the wire was taken out of the anatomy, it was in a "u" shape.A snare was used to remove the guide wire as there was unspecified resistance during removal.An unspecified guide wire was used to complete the procedure.There were no adverse patient sequela and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported break was confirmed.The reported stretched coils were confirmed.The reported product quality problem (shape), difficult to remove and difficult to advance could not be tested due to the device condition.The electronic lot history record (elhr) / device history record (dhr) and exception review were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported difficulties; however, the subsequent treatment was likely due to operational context.In this case, analysis of the returned device noted stretched coils, bends, a core break, and a shaping ribbon break on the guide wire¿s distal end.This type of damage is consistent with manipulation against resistance.It is possible that interaction with the patient¿s heavily calcified and mildly tortuous lesion or an accessory device may have contributed to the reported resistance during advancement and subsequently resulted in the noted damage.Damage to the guide wire would impact its maneuverability within the anatomy, possibly contributing to the reported difficulty during removal.Additionally, analysis of the returned device noted a core and shaping ribbon break on the distal end.It is possible that the core/shaping ribbon break contributed to the guide wire tip reportedly not retaining its shape.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18167278
Report Number2024168-2023-12883
Device Sequence Number14870618
Product Code DQX
UDI-Device Identifier08717648025976
UDI-Public(01)08717648025976(17)250630(10)3072671
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue Number1001780J
Device Lot Number3072671
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/01/2024
Initial Report FDA Received Date11/19/2023
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown